AstraZeneca: Sister of blood clot victim urges UK to get jabbed
When you subscribe we will use the information you provide to send you these newsletters. Sometimes they’ll include recommendations for other related newsletters or services we offer. Our Privacy Notice explains more about how we use your data, and your rights. You can unsubscribe at any time.
AstraZeneca, partnered with Oxford University, created one of the first effective Covid vaccines. Several countries have approved the jab and added it to their vaccine programmes, but they have grown cautious about using it. Over the last month, officials have drawn attention to links between the jab and blood clotting cases.
Which medications come with a blood clot risk?
Blood clots associated with the AstraZeneca jab have caused a significant stir across Europe, causing some countries – the UK among them – to impose restrictions on its rollout.
These restrictions limit the jab to select age groups where risks would not outweigh the benefits of immunisation.
While the uproar has naturally caused widespread concern, people may also experience an increased clotting risk through other, more common use medications.
Blood clots develop when the body produces more clotting factor.
Several conditions can induce changes like this, including some medication side effects.
Medications with an associated blood clot risk include those which inhibit or limit hormones.
The most common are contraceptives, as research from the UK shows five in 10,000 women on birth control develop clots per year.
The associated risk stands at around one in 2,000 or 0.05 percent per woman.
Hormone replacement therapy (HRT), which women often use to replace oestrogen, has a similar effect.
HRT increases the chance of developing a clot by two to four times.
But, considering the already low risk for takers, the chances of clotting remains minimal.
SAGE member crushes clot warning with brilliant statistical review – ANALYSIS
AstraZeneca vaccine announcement: Van Tam shows risk of harm – charts – VIDEO
‘Aspirin is more dangerous!’ SAGE advisor blasts concerns over AZ jab – EXPLAINER
Several cancer drugs can also increase the risk of clotting.
- Vascular endothelial growth factor (VEGF) inhibitors
- VEGF tyrosine kinase receptor inhibitors
Although medications can increase the risk of clotting, they are just one of several potential causes.
Other risk factors include:
- Staying in hospital
- Being overweight
- Previously having a blood clot
- Being pregnant or recently pregnant
- Having an inflammatory condition
Source: Read Full Article